Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 221, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 2, 2003, 1:15 PM CDT for Mills County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2003, 1:15 PM CDT (18:15 UTC)
- Expired
- Jun 2, 2003, 2:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Mills County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.3 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2172 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:00 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 2, 1:00 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 100 PM CDT MON JUN 2 2003 AVIATION DISCUSSION... A WEAK FRONT HAS MOVED THROUGH THE METROPLEX...AND EXTENDED SOUTHEAST OF A BONHAM...TO WAXAHACHIE...TO BROWNWOOD LINE AS OF 18Z. THUNDERSTORMS ARE EXPECTED TO REMAIN SOUTH OF THE METROPLEX AIRPORTS...BUT WACO SHOULD SEE STORMS IN THEIR VICINITY THIS AFTERNOON. EXPECT VFR CONDITIONS FOR THE METROPLEX AIRPORTS THROUGH LATE TONIGHT. WE MAY SEE SOME LOW CLOUDS DEVELOP TOWARD DAYBREAK WITH A LITTLE LIFT OVER THE FRONT. UPDATED PUBLIC FORECAST... AS NOTED IN THE AVIATION DISCUSSION...A WEAK FRONT EXTENDED SOUTHEAST OF A BONHAM...TO WAXAHACHIE...TO BROWNWOOD LINE AS OF 18Z. AN UPDATED ZONE FORECAST PACKAGE HAS BEEN ISSUED TO INCLUDE THE NEW SEVERE THUNDERSTORM WATCH FOR THE SOUTHERN HALF OF THE FORECAST AREA. HAVE ALSO INCREASED THE POPS ACROSS THE SOUTH...AND LOWERED THEM IN THE NORTH. FCSTID = 58 DFW 89 71 89 69 / 40 20 20 40 ACT 93 70 93 70 / 40 20 20 20 PRX 86 67 88 64 / 50 20 20 40 DTO 87 70 89 69 / 50 20 20 40 TKI 87 69 88 66 / 50 20 20 40 DAL 89 71 89 69 / 50 20 20 40 TRL 88 70 89 67 / 50 20 20 40 CRS 89 71 91 69 / 50 20 20 40 TPL 92 70 93 70 / 30 20 20 20 .FWD... TX...SEVERE THUNDERSTORM WATCH UNTIL 600 PM CDT MONDAY FOR ZONES TXC001...TXC027...TXC035...TXC093...TXC099...TXC139...TXC143... TXC145...TXC161...TXC193...TXC213...TXC217...TXC221...TXC251... TXC257...TXC281...TXC289...TXC293...TXC309...TXC331...TXC333... TXC349...TXC395...TXC425...TXC467.
Hazardous weather outlook, Jun 2, 12:05 PM CDT, 1 hour 10 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-022100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1205 PM CDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN HALF OF NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND SOUTH OF A COMANCHE...TO STEPHENVILLE... WAXAHACHIE...TO CANTON LINE. THE MAIN THREAT FROM THESE STORMS WILL BE FROM LARGE HAIL...AND DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN... THUNDERSTORM WILL BE POSSIBLE THROUGH THE WEEK WITH CONTINUING NORTHWEST FLOW ALOFT AND THE PASSAGE OF SOME WEAK COLD FRONTS. THE BEST CHANCE OF THUNDERSTORMS WILL BE ON WEDNESDAY. THUNDERSTORM CHANCES SHOULD END BY SATURDAY AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...THIS AFTERNOON AND EVENING...ALONG AND SOUTH OF A COMANCHE...TO STEPHENVILLE... WAXAHACHIE...TO CANTON LINE. #58
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:12 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.